Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 131, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 15, 2007, 2:41 PM EDT for Columbia County, New York. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2007, 2:41 PM EDT (18:41 UTC)
- Expired
- Jul 15, 2007, 3:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Columbia County, NY
The radar
The Albany radar (KENX), 52 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 12:40 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:45 PM EDT, 56 minutes earlier.
Area forecast discussion, Jul 15, 1:45 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 145 PM EDT SUN JUL 15 2007 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS EASTERN NEW YORK AND WESTERN NEW ENGLAND TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR WITH THE FRONT. A FEW OF THE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS. A WEAK RIDGE OF HIGH PRESSURE WILL BUILD IN FROM THE LOWER GREAT LAKES REGION SUNDAY NIGHT. THE HIGH WILL CREST OVER NEW YORK AND NEW ENGLAND ON MONDAY WITH SEASONABLE TEMPERATURES AND DRY WEATHER. ANOTHER DISTURBANCE WILL BRING SOME SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION ON TUESDAY. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... ...SEVERE THUNDERSTORM WATCH 519 IN EFFECT UNTIL 800 PM... THUNDERSTORMS HAVE BRIEFLY ERUPTED ALONG WHAT APPEARS TO BE LINES OF CONVERGENCE...ONE RIGHT OVER THE CAPITAL DISTRICT...WITH A COUPLE CELLS WE HAVE WARNED FOR. WE EVEN GOT VERIFICATION ON THAT. (PLEASE REFER TO OUR LOCAL STORM REPORT (LSR) FOR ALL DETAILS. ANOTHER LINE...ALBEIT WEAKER LIES TO OUR WEST...WITH THE REAL COLD FRONT. SPC HAS PLACED OUR ENTIRE AREA INTO A WATCH BOX. WHILE LAPSE RATES ARE NOT THAT IMPRESSIVE...SBCAPES OF 1500-2000 J/KG COMBINED WITH PRETTY HEFT UNIDIRECTIONAL SHEAR...HAVE RESULTED IN SKINNY BUT POTENT UPDRAFTS. WE HAVE EVEN NOTED SOME BROAD ROTATION WITH THESE CELLS. THE WATCH IS GOOD THROUGH 8PM...WHEN WE EXPECT THE COLD FRONT TO FINALLY PRETTY MUCH CLEAR OUR REGION. THE POTENTIAL IS THERE FOR ANY THUNDERSTORM TO PRODUCE DESTRUCTIVE WIND GUSTS TO 60 MPH AND PENNY SIZE HAIL AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING. THINGS SHOULD QUIET DOWN TONIGHT AS DRIER AIR MOVES IN. && .SHORT TERM /8 PM THIS EVENING THROUGH MONDAY NIGHT/... MONDAY LOOKS LIKE ANOTHER WINNER WITH HIGH PRESSURE SETTLING OVER UPSTATE NY AND NEW ENGLAND. 850 MB TEMPS OF 12-14C WITH FULL SUNSHINE SHOULD YIELD HIGHS IN THE U70S TO L80S IN THE VALLEYS AND U60S TO MID 70S IN THE HILLS AND MTNS. HUMIDITY LEVELS WILL CONTINUE TO BE QUITE COMFORTABLE. AN ISOLATED INSTABILITY SHOWER MAY POP OVER THE SRN DACKS LATE IN THE DAY. WE PLACED A SLIGHT CHANCE VALUE THERE. MONDAY NIGHT...A SERIOUS DETERMINISTIC MODEL DIVERGENCE OCCURRED BETWEEN THE NAM AND THE GFS/CAN GGEM/UKMET IN THIS PERIOD. THE NAM BRINGS A WAVE FROM SW TO NE ACROSS W-CNTRL 03Z-09Z WITH A SHARPER H500 TROUGH. THE GFS/UKMET/CAN GGEM ARE FLATTER WITH THE WEAK SFC HIGH HANGING ON. THE POTENT SHORT WAVE REMAINS UPSTREAM OVER CNTRL GREAT LAKES REGION. WE DISCARDED THE 00Z WRF SOLUTION /SO DID HPC/ BASED ON THE POOR TIMING AND THE PLETHORA OF QPF IT WAS DUMPING. WE PLACED SOME SLIGHT CHANCE VALUES FOR SHRAS/TSRAS IN FROM WEST TO EAST OVER THE FCST AREA DUE TO WEAK WARM AIR ADVECTION WITH A WARM FRONT TRYING TO NUDGE IN FROM THE SOUTH. TUESDAY...A SHORT WAVE AND ITS ASSOCIATED SFC REFLECTION MOVE NEAR THE NY/PA BORDER PRODUCING SOME SHRAS/TSRAS. THE WAVE MOVES ALONG THE OLD FRONTAL BOUNDARY THAT PASSES THROUGH THE REGION THIS AFTERNOON. THE BAROCLINIC ZONE IS FAIRLY NOTABLE. THE SRN HLF OF THE FCST AREA MAY GET INTO THE RIGHT REAR QUADRANT OF AN H300 JET STREAK HELPING ENHANCE THE LIFT. WE WENT WITH FAIRLY HIGH CHANCE VALUES FROM THE CAPITAL REGION/MOHAWK VALLEY SOUTHWARD ON TUE. && .LONG TERM /TUESDAY THROUGH SATURDAY/... A STATIONARY FRONT REMAINS DRAPED ALONG/NEAR THE MASON DIXON LINE WITH WEAK DISTURBANCES MOVING ALONG IT TUESDAY NIGHT INTO WED. THIS WILL KEEP A THREAT OF SHOWERS IN TUE NIGHT INTO WED NIGHT...ESPECIALLY FOR THE SRN HLF OF THE FCST AREA. HIGH PRESSURE BUILDS SOUTH/SOUTHEAST FROM QUEBEC FOR THU. ANOTHER FRONT IN THE NW FLOW ALOFT DROPS SOUTHEAST OF HUDSON BAY WITH A SLIGHT CHANCE OF SHOWERS FOR FRI. A COOL AND DRY AIR MASS BUILDS SE FROM THE UPPER GREAT LAKES REGION FOR SAT. && .AVIATION /18Z SUNDAY THROUGH THURSDAY/... ALREADY HAD THUNDER AT KALB. ADDITIONAL SCATTERED THUNDERSTORMS MIGHT IMPACT ALL TERMINALS LATER THIS AFTERNOON...AND THERE IS A REMOTE CHANCE ANY OF THEM COULD BE SEVERE ALONG WITH FREQUENT LIGHTNING AND BLINDING RAINFALL. MIGHT EVEN DEAL WITH THE LINE AS THE THE COLD FRONT SLICES THROUGH LATER THIS AFTERNOON. FOR TONIGHT...LOOK FOR A CLEAR TO PARTLY SKY. TEMPS WILL DROP BACK INTO THE 50S. THE CROSSOVER TEMP AT KGFL LOOKS TO BE IN THE LOWER 50S...AND WE ARE FORECASTING TEMPS AROUND 50. WITH THE WIND DIMINISHING...WE DO EXPECT IFR FOG THERE AFTER 08Z BUT LITTLE OR NOT FOG AT OTHER TERMINALS. MON...VFR...NO SIGNIFICANT WEATHER. TUE...VFR-MVFR WITH A CHANCE OF CONVECTION. WED AND THU...VFR...CHC OF SHOWERS. && .HYDROLOGY... PRECIPITABLE WATER VALUES ARE EXPECTED TO INCREASE TO 1.25 TO 1.50 INCHES...ESPECIALLY SOUTH OF THE CAPITAL REGION...AHEAD OF A COLD FRONT AS IT MOVES SOUTHEAST ACROSS THE AREA. K-INDEX VALUES SHOULD REMAIN BELOW 35...AN INDICATOR FOR VERY HEAVY DOWNPOURS. BASIN AVERAGE RAINFALL OF UP TO A QUARTER OF AN INCH ARE EXPECTED. NO HYDROLOGICAL PROBLEMS ARE NOT ANTICIPATED. && .ALY WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH 519 FOR ALL EVERY COUNTY IN OUR WARNING AREA UNTIL 8PM SUNDAY. && NEAR TERM...HWJIV AVIATION...HWJIV
Hazardous weather outlook, Jul 15, 12:52 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1252 PM EDT SUN JUL 15 2007 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-161700- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1252 PM EDT SUN JUL 15 2007 ...SEVERE THUNDERSTORM WATCH 519 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS MIGHT CONTAIN WIND GUSTS TO 60 MPH PENNY SIZE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS REQUESTED FOR THE FOLLOWING COUNTIES. IN THE STATE OF NEW YORK... HERKIMER...HAMILTON...FULTON...WARREN...MONTGOMERY...SCHOHARIE...GREENE...ULSTER... SARATOGA...ALBANY...SCHENECTADY...RENSSELAER...WASHINGTON...COLUMBIA AND DUTCHESS COUNTIES. IN THE STATE OF VERMONT... WINDHAM AND BENNINGTON COUNTIES. IN THE STATE OF MASSACHUSETTS... BERKSHIRE COUNTY. IN THE STATE OF CONNECTICUT... LITCHFIELD WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 15, 1:12 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
112 PM EDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG BRUNSWICK CENTER 42.76N 73.62W
07/15/2007 RENSSELAER NY FIRE DEPT/RESCUE
TREE AND WIRE DOWN.
1250 PM TSTM WND DMG EAGLE MILLS 42.73N 73.60W
07/15/2007 RENSSELAER NY FIRE DEPT/RESCUE
TREE AND WIRE DOWN.
&&
FRUGISLocal storm report, Jul 15, 1:30 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
130 PM EDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM TSTM WND DMG SHAFTSBURY 43.00N 73.19W
07/15/2007 BENNINGTON VT LAW ENFORCEMENT
WIRES DOWN.
&&
FRUGISSpecial weather statement, Jul 15, 1:33 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 133 PM EDT SUN JUL 15 2007 VTZ013-151800- BENNINGTON VT- 133 PM EDT SUN JUL 15 2007 ...A STRONG THUNDERSTORM IN BENNINGTON COUNTY... AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 27 MILES EAST OF ARLINGTON...OR ABOUT OVER TOWNSHEND...AND MOVING EAST AT 30 MPH. THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. BGM
Special weather statement, Jul 15, 1:51 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 151 PM EDT SUN JUL 15 2007 NYZ052>054-059>061-151815- EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-EASTERN GREENE NY- WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-EASTERN ALBANY NY- 151 PM EDT SUN JUL 15 2007 ...A STRONG THUNDERSTORM IN ALBANY...COLUMBIA...GREENE AND RENSSELAER COUNTIES... AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR NEW BALTIMORE...OR ABOUT 10 MILES WEST OF NASSAU...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... VALATIE BY 200 PM 8 MILES SOUTH OF EAST GREENBUSH BY 205 PM NASSAU BY 210 PM 6 MILES SOUTHWEST OF STEPHENTOWN...8 MILES SOUTH OF AVERILL PARK AND 8 MILES WEST OF NEW LEBANON BY 215 PM BGM
Special weather statement, Jul 15, 2:12 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 212 PM EDT SUN JUL 15 2007 MAZ025-NYZ060-061-064-151915- EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-EASTERN ULSTER NY- SOUTHERN BERKSHIRE MA- 212 PM EDT SUN JUL 15 2007 ...A STRONG THUNDERSTORM IN COLUMBIA AND ULSTER COUNTIES...HEADED FOR BERKSHIRE COUNTY... AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR SAUGERTIES...OR ABOUT OVER SAUGERTIES...AND MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... CLERMONT BY 220 PM EDT LIVINGSTON BY 230 PM EDT 6 MILES SOUTHEAST OF CLAVERACK BY 240 PM EDT COPAKE AND 6 MILES SOUTHEAST OF PHILMONT BY 250 PM EDT HOUSATONIC AND GREAT BARRINGTON BY 310 PM EDT NAS
Local storm report, Jul 15, 2:34 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
234 PM EDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM TSTM WND DMG TIVOLI 42.06N 73.91W
07/15/2007 DUTCHESS NY TRAINED SPOTTER
TREES AND WIRES DOWN.
&&
FRUGISThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 12:22 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 38 min |
| Jul 15, 12:45 PM EDT | Severe Thunderstorm Warning | ALY | Bennington | 60 min |
| Jul 15, 2:34 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 41 min |
| Jul 15, 3:15 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 30 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.